Minnesota, 2010

Hail and Damaging Winds in Minnesota, June 24, 2010

June 24, 2010 · NWS DLH · 14 events in 2 counties and zones

Thunderstorms developed across northeast Minnesota during the late afternoon, persisting into the early evening hours. Some of the storms became severe, producing large hail and damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DLH wrote it up.

Thunderstorms developed across northeast Minnesota during the late afternoon, persisting into the early evening hours. Some of the storms became severe, producing large hail and damaging winds. There were several reports of funnel clouds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before the first event at Jun 24, 1:23 PM CST, 1 hour 32 minutes earlier.

Area forecast discussion, Jun 24, 1:23 PM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
223 PM CDT THU JUN 24 2010

.DISCUSSION...
CURRENT FORECAST THROUGH THE WEEKEND ON TRACK WITH ONLY MINOR
ADJUSTMENTS. INCREASED TO WIDESPREAD LIKELY POPS FOR FRIDAY. MODELS
CONTINUE TO SHOW GOOD AGREEMENT THAT CONVECTION CONTINUES TO
INCREASE IN COVERAGE OVER NORTH DAKOTA AND NRN MN ALONG A 952-850 MB
THERMAL AXIS ON THE NOSE OF LLJ/WAA. THE MAIN ACTIVITY IS EXPECTED
TO REMAIN OVER THE NRN CWA TONIGHT AS SEVERAL SMALL VORTS PASS
THROUGH THE ZONAL FLOW. HOWEVER...MODELS ALSO SUGGEST MCS
DEVELOPMENT IN ERN DAKOTA/WRN MN THAT COULD AFFECT THE SRN ZONES.
KEPT SMALL POPS IN THIS REGION TO ACCOUNT FOR THIS. MAIN FORCING
ARRIVES FRIDAY AFTN WITH CAPE VALUES INCREASING AROUND 2 KJ/KG AND
PWATS OVER 1.5 INCHES.

.PREV DISCUSSION... /ISSUED 1248 PM CDT THU JUN 24 2010/

AVIATION.../18Z TAF ISSUANCE/

MVFR VISBY AT INL SHOULD LIFT TO VFR IN THE NEXT HOUR. ISOLATED OR
SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGHOUT THE
TAF PERIOD FOR ALL MN TAF LOCATIONS. HYR TO SEE SHOWER ACTIVITY
LATE IN THE TAF PERIOD. GENERALLY VFR CIGS...MAY BRIEFLY GO DOWN
TO HIGH END MVFR DURING ANY -SHRA/TS ACTIVITY.

PREV DISCUSSION... /ISSUED 343 AM CDT THU JUN 24 2010/

DISCUSSION...A QUIET MORNING ACROSS CWA AS MID LVL THERMAL TROUGH
AND ASSOCIATED CONVECTION HAS PUSHED EAST OF REGION. CLEARING HAS
ALLOWED SOME FOG DEVELOPMENT ALTHOUGH RUC13 INDICATES A GENERAL
DRYING TREND IS OCCURRING ACROSS CWA. SAT IMAGERY SHOWS LEADING
EDGE OF NEXT SYSTEM AS MID LVL CLOUDS MOVE ACROSS ERN NODAK.

TODAY...ADJUSTED GRIDS TO ACCOUNT FOR FASTER PROGRESSION OF NEXT
SYSTEM. WEAK SFC RIDGE QUICKLY MOVES TO NWRN WISC BY 18Z. FCST
PWS ABOVE 1 INCH...COMBINED WITH LOW LVL FRONTOGENESIS...SHOULD
BE ENOUGH TO INITIATE NEW RW/TSRA DEVELOPMENT OVER WRN CWA.
CONFIDENCE LOWERED BY DISAGREEMENT OVER SPECIFIC LOCATION OF BEST
THERMAL LIFT WITH EC/NAM FARTHER NORTH AND GFS FARTHER SOUTH. WILL
LEAN MORE WITH EC/NAM SOLUTION. INHERITED GRIDS IN DECENT SHAPE
FOR REMAINDER OF DAY AS PWS INCREASE ACROSS ALL OF CWA DURING
AFTERNOON. WITH MID LVL FLOW ALIGNED WNW TO ESE ACROSS CWA WOULD
EXPECT RW/TSRA DEVELOPMENT TO ELONGATE ALONG AN AXIS SIMILAR TO
FCST K INDICES. GIVEN MDL TRENDS...MAY NEED TO ADD POPS OVER MORE
OF NWRN WISC AFTER 18Z. FCST INSTABILITY/SHEAR SUGGESTS POTENTIAL
OF ISO STRG/SVR STORMS BY AFTERNOON...ESPECIALLY ACROSS CASS LAKE
VICINITY.

TONIGHT/FRIDAY...GENERAL CONSENSUS WITHIN MDL SUITE THAT A MID LVL
SHORTWAVE TROF WILL ADVECT EAST FROM NRN PLAINS INTO WRN CWA BY
12Z FRI. IN RESPONSE LLJ DEVELOPS..ALBEIT NOT VERY STRONG..AND
INCREASES 85H MSTR TRANSPORT TOWARDS SWRN CRNR OF CWA. WITHIN
85/70H LAYER... AN AXIS OF GREATER MSTR TRANSPORT EXTENDS NORTH
TOWARDS KINL. HAVE INCREASED POPS TO AGREE MORE WITH LATEST SREF
PRECIPITATION EFFICIENCY AREA OVER NORTHERN CWA FROM 6Z-12Z.
SHOULD SEE AREAL COVERAGE OF PRECIP INCREASE ACROSS CWA FRIDAY AS
MID LVL SHORTWAVE TROF PUSHES EAST. PWS FCST TO INCREASE TO 1.5 TO
2 INCHES SO POTENTIAL FOR HEAVY RAIN WILL INCREASE AGAIN. SPC HAS
SLT RISK SOUTH OF A BLACKDUCK TO TWO HARBORS LINE. NEXT SHIFT WILL
HAVE A BETTER OPPORTUNITY TO ASSESS WHETHER POTENTIAL MCC/MCS
DEVELOPMENT WEST OF REGION LATE THURSDAY/EARLY FRIDAY WILL REQUIRE
POSSIBLE FFW FOR PARTS OF CWA.

EXTENDED...FRIDAY NIGHT THROUGH WEDNESDAY.
COMPLEX FORECAST FRIDAY NIGHT THROUGH SUNDAY. APPEARS THE SOUTHERN
HALF OF THE FA WILL BE AFFECTED BY TWO MCS'S. THE FIRST ONE FRIDAY
NIGHT AND THE SECOND ONE SATURDAY NIGHT. MODELS ARE IN GENERAL
AGREEMENT WITH THE FRIDAY NIGHT EVENT IN TIMING/LOCATION/QPF. THE
SATURDAY NIGHT EVENT MORE CHALLENGING AS MODELS SHOWING ENOUGH OF A
DIFFERENCE IN PLACEMENT OF MCS SO CONFIDENCE IS LOWER. HAVE MADE
ADJUSTMENTS HOWEVER TO ACCOUNT FOR THE POTENTIAL OF BOTH EVENTS.
WILL DISCUSS THE HEAVY RAIN POTENTIAL IN ESF AND HWO.

PCPN AFFECTING THE FA DIMINISHES SUNDAY NIGHT AS LAST OF THE UPPER
LEVEL WAVES DEPARTS. SFC/UPPER RIDGING BUILDS IN FOR QUIET/DRY
MONDAY THROUGH WEDNESDAY.

&&

.POINT TEMPS/POPS...
DLH  59  70  56  66 /  30  70  80  30
INL  58  73  57  78 /  50  70  50  30
BRD  57  79  62  82 /  20  70  80  30
HYR  57  80  61  84 /  20  40  90  30
ASX  61  77  53  75 /  30  50  90  30

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...NONE.
&&

SHORT TERM...GRANING
EXTENDED....DAP
Hazardous weather outlook, Jun 24, 2:10 PM CST, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
310 PM CDT THU JUN 24 2010

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-252015-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
310 PM CDT THU JUN 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL BE FOUND ACROSS MUCH OF NORTHEAST MINNESOTA
TONIGHT. A FEW OF THE STORMS WILL BECOME STRONG TO SEVERE THIS
EVENING WITH VERY LARGE HAIL UP TO BASEBALL SIZE POSSIBLE. THERE
IS A SEVERE THUNDERSTORM WATCH IN EFFECT FOR NORTHEAST MINNESOTA
THROUGH 10 PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS...SOME PRODUCING HEAVY RAIN...ARE EXPECTED TO
INCREASE ACROSS THE NORTHLAND FRIDAY. A FEW OF THE STORMS MAY BE
SEVERE. THE PRIMARY THREAT WOULD BE LARGE HAIL AND DAMAGING WIND.
THE POTENTIAL FOR LOCAL FLOODING MAY INCREASE BY FRIDAY AFTERNOON
AND EVENING ACROSS THE LOWER ST CROIX VALLEY AND NORTHWEST
WISCONSIN.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE THROUGH THE WEEKEND AS A
MOIST AND UNSTABLE ATMOSPHERE CONTINUES. LOCALLY HEAVY RAIN IS
POSSIBLE THROUGH EARLY SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND
TONIGHT.

LSZ121-140>148-252015-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
310 PM CDT THU JUN 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL BE POSSIBLE OVER WESTERN LAKE SUPERIOR OVERNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE EXPECTED FRIDAY. A FEW OF THE STORMS MAY BE
SEVERE. THE PRIMARY THREAT WOULD BE LARGE HAIL AND DAMAGING WIND.
ADDITIONAL THUNDERSTORMS ARE POSSIBLE THROUGH THE WEEKEND AS A
MOIST AND UNSTABLE ATMOSPHERE CONTINUES.

GRANING

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, Jun 24, 1:13 PM CST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
213 PM CDT THU JUN 24 2010

MNZ018-025-026-241945-
NORTH CASS-NORTH ITASCA-SOUTH ITASCA-
213 PM CDT THU JUN 24 2010

...STRONG STORMS IN ITASCA COUNTY...

AT 212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTH OF BOWSTRING LAKE...MOVING EAST AT
30 MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND
GUSTS UP TO 40 MPH...BRIEF HEAVY DOWNPOURS...

* THE THUNDERSTORM WILL BE NEAR...
  MOOSE LAKE AND DEER LAKE BY 230 PM...
  SPIDER LAKE BY 235 PM...
  WABANA LAKE BY 240 PM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 4751 9332 4727 9339 4741 9406 4757 9402

DAP
Special weather statement, Jun 24, 1:16 PM CST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
216 PM CDT THU JUN 24 2010

MNZ018-242000-
NORTH ITASCA-
216 PM CDT THU JUN 24 2010

...STRONG STORMS IN ITASCA COUNTY...

AT 215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR OSLUND...MOVING EAST AT 30 MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND
GUSTS UP TO 40 MPH...BRIEF HEAVY DOWNPOURS...

* THE THUNDERSTORM WILL BE NEAR...
  SPRING LAKE BY 225 PM...
  TALMOON AND JESSIE LAKE BY 235 PM...
  MARCELL AND BIGFORK BY 245 PM...

ANOTHER STRONG STORM WAS MOVING INTO ITASCA COUNTY...AND SHOULD MOVE
THROUGH ALVWOOD AND WIRT THROUGH 3 PM.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 4779 9441 4772 9328 4751 9332 4760 9442

DAP
Special weather statement, Jun 24, 1:35 PM CST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
235 PM CDT THU JUN 24 2010

MNZ010-011-242000-
KOOCHICHING-NORTH ST. LOUIS-
235 PM CDT THU JUN 24 2010

...STRONG STORMS HEADED TOWARD ASH LAKE...

AT 235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTH OF RAY...MOVING EAST AT 40 MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND
GUSTS UP TO 40 MPH...BRIEF HEAVY DOWNPOURS...

* THE THUNDERSTORM WILL BE NEAR...
  ASH LAKE BY 300 PM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 4840 9274 4810 9282 4823 9350 4843 9344

DAP
Special weather statement, Jun 24, 1:47 PM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
247 PM CDT THU JUN 24 2010

MNZ018-242015-
NORTH ITASCA-
247 PM CDT THU JUN 24 2010

...STRONG STORMS IN ITASCA COUNTY...

AT 246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SPRING LAKE...MOVING EAST AT 20 MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND
GUSTS UP TO 40 MPH...BRIEF HEAVY DOWNPOURS...

* THE THUNDERSTORM WILL BE NEAR...
  TALMOON BY 255 PM...
  MARCELL BY 305 PM...

OTHER STRONG STORMS WILL MOVE THROUGH ALVWOOD AND WIRT THROUGH 315
PM.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 4779 9442 4771 9328 4752 9333 4759 9443

DAP
Special weather statement, Jun 24, 1:57 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
257 PM CDT THU JUN 24 2010

MNZ018-026-242030-
NORTH ITASCA-SOUTH ITASCA-
257 PM CDT THU JUN 24 2010

...STRONG STORMS NORTH OF GRAND RAPIDS...

AT 256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WABANA LAKE...MOVING EAST AT 25 MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND
GUSTS UP TO 40 MPH...

* THE THUNDERSTORM WILL BE NEAR...
  COLERAINE AND BOVEY BY 315 PM...
  TACONITE BY 320 PM...
  MARBLE AND CALUMET BY 325 PM...
  PENGILLY AND NASHWAUK BY 330 PM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 4746 9307 4718 9314 4733 9373 4751 9367

DAP
Local storm report, Jun 24, 2:36 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
336 PM CDT THU JUN 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             BOWSTRING LAKE          47.54N 93.91W
06/24/2010  M0.25 INCH       ITASCA             MN   TRAINED SPOTTER

&&

KK

The radar

The Duluth radar (KDLH), 96 km away, was scanning. The volume nearest the first event began at 20:55 UTC.

Open the radar archive at this moment

Event by event

6 hail, 6 thunderstorm wind, 2 funnel cloud. Local standard time, as filed.

Hail, Itasca

When
June 24, 2:55 PM CST
Where
Itasca County, 2 mi S of Calumet
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
47.301, -93.280

The hail was covering the ground.

Funnel Cloud, Itasca

When
June 24, 2:58 PM CST
Where
Itasca County, 2 mi N of Goodland
Reported by
Law Enforcement
Coordinates
47.199, -93.150

The funnel cloud was spotted at the intersection of Highway 65 and County Road 12.

Hail, St. Louis

When
June 24, 3:22 PM CST
Where
St. Louis County, 6.4 mi SSW of Silica
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
47.164, -93.072

The hail fell along Highway 20 just inside of the St. Louis County line.

Funnel Cloud, St. Louis

When
June 24, 3:56 PM CST
Where
St. Louis County, 2 mi SW of Cook
Reported by
Public
Coordinates
47.830, -92.731

Hail, St. Louis

When
June 24, 4:00 PM CST
Where
St. Louis County, 3 mi SW of Cook Muni Arpt
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
47.789, -92.726

The hail fell at the intersection of Highways 22 and 25.

Thunderstorm Wind, St. Louis

When
June 24, 4:00 PM CST
Where
St. Louis County, 2 mi E of Gheen
Measured
60 kt (69 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
47.970, -92.777

A healthy 3-foot diameter tree was blown down.

Hail, St. Louis

When
June 24, 4:43 PM CST
Where
St. Louis County, Saginaw
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
46.850, -92.450

Thunderstorm Wind, St. Louis

When
June 24, 4:45 PM CST
Where
St. Louis County, 2.46 mi WNW of Pike Lake
Measured
60 kt (69 mph) estimated gust
Property damage
$6,000
Reported by
Trained Spotter
Coordinates
46.860, -92.380

A 14-foot aluminum boat was blown 50 feet into a tree. Power outages were reported. Several 6 to 8-inch diameter trees were blown down. The report was from the east side of Little Grand Lake.

Thunderstorm Wind, St. Louis

When
June 24, 4:57 PM CST
Where
St. Louis County, 1 mi E of Grand Lake
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
46.870, -92.449

Several 4-inch diameter branches were blown down.

Thunderstorm Wind, St. Louis

When
June 24, 5:05 PM CST
Where
St. Louis County, 2.35 mi ENE of Saginaw
Measured
61 kt (70 mph) estimated gust
Reported by
Amateur Radio
Coordinates
46.861, -92.403

Numerous large trees were uprooted on the south side of Grand Lake.

Hail, St. Louis

When
June 24, 5:07 PM CST
Where
St. Louis County, Hermantown
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
46.780, -92.220

Hail, St. Louis

When
June 24, 5:10 PM CST
Where
St. Louis County, Adolph
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
46.780, -92.280

In addition to the hail, strong winds blew down small branches.

Thunderstorm Wind, St. Louis

When
June 24, 5:14 PM CST
Where
St. Louis County, Adolph
Measured
60 kt (69 mph) estimated gust
Property damage
$8,000
Reported by
Trained Spotter
Coordinates
46.780, -92.280

Two 10-inch diameter trees were uprooted. Twelve to fourteen trees were snapped in half. The report was from the intersection of Morris Thomas Road and U.S. Highway 2.

Thunderstorm Wind, St. Louis

When
June 24, 5:16 PM CST
Where
St. Louis County, Proctor
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
46.750, -92.230

An aluminum flag pole was snapped in half by the wind.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2010Every state in 2010This day in weather historyWarnings in Minnesota, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 240752, 244639, 240753, 244641, 240754, 240764, 240755, 240761, 240758, 247588, 240756, 240757, 240763, 240759.